Alert archive / Washington / Small Craft Advisories in 2021

Small Craft Advisory 83, NWS Seattle, WA

April 14, 2021

NWS Seattle, WA issued this small craft advisory at Apr 14, 2021, 2:55 AM PDT. It took effect at Apr 14, 2021, 1:00 PM PDT. It was in force for 8 hr.

The area

The counties it named.

The facts

Issued
Apr 14, 2021, 2:55 AM PDT (09:55 UTC)
In effect from
Apr 14, 2021, 1:00 PM PDT
Expired
Apr 14, 2021, 9:00 PM PDT
In force
8 hr
Issued by
NWS Seattle, WA

The text

As transmitted.

958 
WHUS76 KSEW 140955
MWWSEW

URGENT - MARINE WEATHER MESSAGE
National Weather Service Seattle WA
255 AM PDT Wed Apr 14 2021

PZZ153-156-173-176-141800-
/O.NEW.KSEW.SC.Y.0083.210414T2000Z-210415T0400Z/
Coastal Waters From James Island To Point Grenville Out 10 Nm-
Coastal Waters From Point Grenville To Cape Shoalwater Out 10 Nm-
Coastal Waters From James Island To Point Grenville 10 To 60 Nm-
Coastal Waters From Point Grenville To Cape Shoalwater 10 To
60 Nm-
255 AM PDT Wed Apr 14 2021

...SMALL CRAFT ADVISORY IN EFFECT FROM 1 PM THIS AFTERNOON TO
9 PM PDT THIS EVENING...

* WHAT...North to northwest winds 15 to 25 kt.

* WHERE...Coastal Waters From James Island To Point Grenville 
  Out 10 Nm, Coastal Waters From Point Grenville To Cape 
  Shoalwater Out 10 Nm, Coastal Waters From James Island To 
  Point Grenville 10 To 60 Nm and Coastal Waters From Point 
  Grenville To Cape Shoalwater 10 To 60 Nm.

* WHEN...From 1 PM this afternoon to 9 PM PDT this evening.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 21 to 33 knots
and/or seas 10 feet or higher are expected to produce hazardous
wave conditions to small craft. Inexperienced mariners,
especially those operating smaller vessels should avoid
navigating in these conditions.

&&

$$

For more information from the National Weather Service visit
http://weather.gov/seattle
2 follow-up statements
475 
WHUS76 KSEW 141603
MWWSEW

URGENT - MARINE WEATHER MESSAGE
National Weather Service Seattle WA
903 AM PDT Wed Apr 14 2021

PZZ153-156-173-176-150015-
/O.CON.KSEW.SC.Y.0083.210414T2000Z-210415T0400Z/
Coastal Waters From James Island To Point Grenville Out 10 Nm-
Coastal Waters From Point Grenville To Cape Shoalwater Out 10 Nm-
Coastal Waters From James Island To Point Grenville 10 To 60 Nm-
Coastal Waters From Point Grenville To Cape Shoalwater 10 To
60 Nm-
903 AM PDT Wed Apr 14 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 1 PM THIS
AFTERNOON TO 9 PM PDT THIS EVENING...

* WHAT...Northwest winds 15 to 25 kt.

* WHERE...Coastal Waters From Point Grenville To Cape Shoalwater 
  10 To 60 Nm, Coastal Waters From James Island To Point 
  Grenville Out 10 Nm, Coastal Waters From James Island To Point 
  Grenville 10 To 60 Nm and Coastal Waters From Point Grenville 
  To Cape Shoalwater Out 10 Nm.

* WHEN...From 1 PM this afternoon to 9 PM PDT this evening.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 21 to 33 knots
and/or seas 10 feet or higher are expected to produce hazardous
wave conditions to small craft. Inexperienced mariners,
especially those operating smaller vessels should avoid
navigating in these conditions.

&&

$$

For more information from the National Weather Service visit
http://weather.gov/seattle
001 
WHUS76 KSEW 142155
MWWSEW

URGENT - MARINE WEATHER MESSAGE
National Weather Service Seattle WA
255 PM PDT Wed Apr 14 2021

PZZ153-156-173-176-150400-
/O.CON.KSEW.SC.Y.0083.000000T0000Z-210415T0400Z/
Coastal Waters From James Island To Point Grenville Out 10 Nm-
Coastal Waters From Point Grenville To Cape Shoalwater Out 10 Nm-
Coastal Waters From James Island To Point Grenville 10 To 60 Nm-
Coastal Waters From Point Grenville To Cape Shoalwater 10 To
60 Nm-
255 PM PDT Wed Apr 14 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM PDT THIS
EVENING...

* WHAT...Northwest winds 15 to 25 kt.

* WHERE...Coastal Waters From Point Grenville To Cape Shoalwater 
  10 To 60 Nm, Coastal Waters From James Island To Point 
  Grenville Out 10 Nm, Coastal Waters From James Island To Point 
  Grenville 10 To 60 Nm and Coastal Waters From Point Grenville 
  To Cape Shoalwater Out 10 Nm.

* WHEN...Until 9 PM PDT this evening.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 21 to 33 knots
and/or seas 10 feet or higher are expected to produce hazardous
wave conditions to small craft. Inexperienced mariners,
especially those operating smaller vessels should avoid
navigating in these conditions.

&&

$$

For more information from the National Weather Service visit
http://weather.gov/seattle

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Seattle, WA wrote its last area forecast discussion before this small craft advisory went out at Apr 13, 8:15 PM PDT, 6 hours 40 minutes earlier.

Area forecast discussion, Apr 13, 8:15 PM PDT, 6 hours 40 minutes before
Area Forecast Discussion
National Weather Service Seattle WA
815 PM PDT Tue Apr 13 2021

.UPDATE...The current forecast remains on track and changes are
not planned for this evening.

&&

.PREV DISCUSSION... /issued 245 PM PDT Tue Apr 13 2021/

SYNOPSIS...High pressure is over British Columbia with low pressure
over California and Nevada. An upper ridge will build over British
Columbia through the end of the week. The air mass will warm and
temperatures will peak over the weekend with highs well into the 70s
across the lowlands Friday through Sunday. Cooler weather will
develop next week with a chance of showers as onshore flow develops.

SHORT TERM /TONIGHT THROUGH FRIDAY/...An upper ridge will build
over British Columbia through Friday. Surface high pressure will
remain over southwest Canada with thermally induced low pressure
over California. Western Washington will remain in offshore flow
with a dry air mass that will warm trough Friday. The outlying areas
still got some frost this morning, but temps will warm considerably
over the next few days. 19

LONG TERM /SATURDAY THROUGH TUESDAY/...The upper ridge and
offshore flow will keep warm sunny weather going into the weekend.
The Northwest Avalanche Center will address conditions in the
backcountry later this week as the mountains make the switch from a
frozen winter snowpack to less stable spring conditions. High temps
around Seattle over the weekend ought to be in the upper 70s--and a
little warmer across southwest WA (and a notch cooler than that in
the north and near the water). The daily high temp record for Sea-
Tac for the 17th (which is Saturday) looks like the one to beat.
Sunday will be just as warm, but that record is out of reach. After
that, a return to occasionally damp weather and cool onshore flow is
likely as the upper ridge gives out. 19

AVIATION...Northeast flow aloft through tonight with an upper ridge
building offshore. VFR through the period. Breezy northerly winds
into early tonight, sustained winds 10-20 knots with gusts 25-30
knots possible through this evening. Winds will diminish tonight.

KSEA...VFR through the period. Winds sustained 10 to 20 knots into
early tonight, tapering to 5 to 10 knots into Wednesday morning.
Gusts to 25-30 knots possible this afternoon. JD

MARINE...Offshore flow pattern continues through Wednesday with
northerly flow as high pressure remains over the interior of the
Pacific Northwest and Western Canada and a trough of low pressure
resides along the Washington and Oregon Coasts. Small Craft
northerly winds for the Northern Inland waters and Puget Sound into
this evening, continuing for the coastal waters into tonight.
Elsewhere, winds will be breezy over the waters but should remain
20kts or below.

Winds will ease again overnight into early Wednesday, but again
expect winds to pick up out of the N/NE as offshore flow continues.
A Small Craft Advisory will likely be needed for central and
southern the Coastal Waters Wednesday afternoon and evening, with
all other waters potentially remaining just below criteria. Although
northerly/offshore flow will continue Thursday and Friday, winds
currently look light over all waters. These conditions appear to
carry through much, if not all, of the weekend.

Swells will remain below 10 ft over the next 7 days.

JD

HYDROLOGY...River flooding not expected over the next 7 days.

&&

.SEW WATCHES/WARNINGS/ADVISORIES...
WA...None.
PZ...Small Craft Advisory until 11 PM PDT this evening for Coastal
     Waters From Cape Flattery To James Island 10 To 60 Nm-
     Coastal Waters From Cape Flattery To James Island Out 10 Nm-
     Coastal Waters From James Island To Point Grenville 10 To
     60 Nm-Coastal Waters From James Island To Point Grenville
     Out 10 Nm-Coastal Waters From Point Grenville To Cape
     Shoalwater 10 To 60 Nm-Coastal Waters From Point Grenville
     To Cape Shoalwater Out 10 Nm.

&&

www.weather.gov/seattle

Nearby

Small Craft Advisories in Washington, 2021Every small craft advisory in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.